[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Low Potassium

 Carmen Said >>>>>>> I DID however, have low
potassium, which the er doc said could be causing some problems,
especially that tingling in my hands.  Here's my question, the doc said
that potassium in your body will drop if you have a lot of sugar and then
take a lot of insulin (not sure what "a lot" is).  Something like that
process pushes the potassium out of the blood and into the cells with the
insulin and sugar.  Does anyone else have low potassium (mine was 3.0,
normal being 3.5 to 5.0)?  Is this another diabetes thing?
dx'd 4/7/97, pumping 5/23/00<<<<<<<,SNIP

I have had a low reading in potassium long before I was dx with diabetes.  I
would crave lemon juice and drink "realemon" out to the bottle (still do),
leg and foot cramps and restless leg syndrome all pointed to low
potassium.....I take supplements, 2 each 99mg tabs a day, with my docs
blessing, and it helps.   When I was diagnosed 15 years ago, with an
emergency room bg of 1200, the docs gave me iv drips of potassium for days
because it was so low, and they hurt like the dickens, they said it was
because of dehydration.  But what do I know?  Never heard of the
sugar/insulin/potassium connection.  Maybe one of our technical folks will
know something about that.   I am thinking it over and trying to make a
Bonnie Richardson
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml